Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jun 2, 2021, 4:14 PM EDT for Hyde County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 2, 2021, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Newport/Morehead City, NC
County Hyde County, NC
The radar
The Morehead City radar (KMHX), 100 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
604 WWUS82 KMHX 022014 SPSMHX Special Weather Statement National Weather Service Newport/Morehead City NC 414 PM EDT Wed Jun 2 2021 NCZ081-022045- Mainland Hyde- 414 PM EDT Wed Jun 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HYDE COUNTY... At 413 PM EDT, a strong thunderstorm was located over Gull Rock, or 28 miles west of Frisco, moving northeast at 5 mph. Winds in excess of 40 mph are possible with this storm. Weak rotation has been detected with this storm. While not immediately likely, a tornado could form at any time. Locations impacted include... Gull Rock, New Holland, Nebraska, Lake Landing and Middletown. LAT...LON 3532 7612 3537 7624 3558 7613 3548 7593 TIME...MOT...LOC 2013Z 213DEG 6KT 3538 7610 $$ TL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:41 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 2:41 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 241 PM EDT Wed Jun 2 2021 .SYNOPSIS... High pressure will remain offshore through the period. More unsettled weather is expected into the weekend as a weak trough remains over the Southeast US. && .NEAR TERM /THROUGH TONIGHT/... As of 235 PM Wed...Combo of warm front lifting N, sea breeze moving inland and deep moisture has led to numerous shra and a few tsra over region with best cvrg inland and N. Into the evening looks like best cvrg will cont inland and N with least srn cst. Later this evening appears will see general decrease in convection. Late tonight big spread in mdls with several high res showing widespread shra redeveloping while other like NAM show very little. With WPC showing decent QPF continued trend of increasing pops late espcly inland. Muggy lows upr 60s to lower 70s as low lvl flow becomes SSE. && .SHORT TERM /THURSDAY/... As of 235 PM Wed...Forcing aloft looks limited Thu but will cont to have deep moisture and decent instab developing. Will also have sea breeze shifting inland thru the day which will tend to focus shra and tsra with best cvrg inland during aftn. Wind fields a little stronger Thu so if can get pockets of stronger instab wl have potential for strong to marginally svr storms. High precip water values will again lead to locally very heavy downpours with a quick inch or more likely in spots. Highs mostly 80 to 85. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... As of 330 AM Wednesday...Wet pattern persists through most of the period with high pressure pushing offshore and a trough approaching the region from the west. Temps near seasonal norms, moderated by increased cloud coverage and precip. Thursday night and Friday...Double whammy of increased moisture transport to the area. Onshore flow from the Atlantic and building SW flow ahead of the cold front and its parent trough out west ushers in even more warm moist air from the Gulf. PWats are forecast to be between one and three quarter to two inches through the period. Typical summertime diurnal convection possible through the period. The end of the week we get more upper level support from the approaching trough, creating a wider footprint of rain coverage. Friday is a day worth watching for at least marginal severe potential with increasing shear as shortwave moves across the region, in addition to ample instability. Latest guidance has increased shear Friday to include pockets of 40-50kts and the more aggressive hi-res models show MUCAPE values around 2000-2500J/kg. Rain totals from Wed-Friday around 1.5 to 2 inches for most of the Coastal Plain. Dry soil conditions should limit flooding concerns overall but areas that don't drain well or areas that see localized heavier downpours could experience some flooding. Weekend...GFS has slowed the progression of the shortwave and has become more consistent with the Euro for the weekend. PWats begin tapering off from their peaks at the end of the week but the region still remains on the wetter side of things with moisture still advecting in from the Atlantic. Slight chance to chance PoPs remain for the weekend with afternoon tstorms possible. Start of next week remains murky with model solutions diverging. Expect typical daily summertime patterns with chance of showers originating along the coast and pushing inland with the seabreeze and tstorms possible in the afternoon heating. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /through Thursday Afternoon/... As of 135 PM Wed...Frequent periods of sub VFR conditions are expected through the TAF period. Scattered to numerous showers and thunderstorms with torrential downpours will move through the TAF sites for the next 2-3 hours then push further inland with drier weather and an expected return to VFR conditions for much of the evening. After midnight ceilings are forecast to lower to MVFR levels with another bout of showers and possible thunderstorms expected Thursday morning with continued sub VFR conditions. Southerly winds are forecast to gust to around 20 kt Thu afternoon. LONG TERM /Thu night through Sunday/... As of 345 AM Wednesday...Wet pattern starting midweek lasting through the weekend with scattered showers and diurnal tstorms expected. Localized and short-lived sub-VFR cats, especially for the coastal plain terminals. && .MARINE... SHORT TERM /through Thu/... As of 235 PM Wed...Warm front across region currently will lift N tonight with winds becoming S 10 to 15 kt. Gradient tightens a bit Thu with high pres offshore and trof to the W...S winds increasing to 15 to 20 kt. Seas of 2 to 3 feet currently will build to 3 to 4 ft late tonight and could see some 5 footers develop Thu outer central and srn wtrs. LONG TERM /Thu night through Sunday/... As of 345 AM Wednesday...Serly winds increase to 15 to 20 kts to end the week as a trough approaches from the west. Seas build to 4 to 5 ft with the tightened pressure gradient by Thursday night. 3 to 4 ft seas expected Saturday as S-SWerly winds calm a bit to 10 to 15 kts. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF SHORT TERM...RF LONG TERM...CEB AVIATION...JME/CEB MARINE...RF/CEB
Hazardous weather outlook, Jun 2, 10:26 AM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1026 AM EDT Wed Jun 2 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-204-031430- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island- 1026 AM EDT Wed Jun 2 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms are possible on Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-031430- Hatteras Island- 1026 AM EDT Wed Jun 2 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms are possible on Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 2:14 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Newport/Morehead City NC
214 PM EDT Wed Jun 2 2021
NCZ080-021900-
Beaufort-
214 PM EDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT AND
NORTHEASTERN PAMLICO COUNTIES...
At 214 PM EDT, a strong thunderstorm was located over Royal, or 19
miles southeast of River Road, moving northeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Ransomville, Royal, Edward, South Creek, Aurora Ferry Terminal,
Bayview Ferry Terminal and Aurora.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3532 7653 3530 7649 3531 7653 3529 7653
3531 7655 3532 7654 3532 7658 3533 7655
3533 7661 3530 7661 3529 7658 3528 7661
3525 7659 3524 7663 3522 7677 3532 7688
3550 7671
TIME...MOT...LOC 1814Z 227DEG 7KT 3530 7674
8Special weather statement, Jun 2, 4:13 PM EDT, 1 minute before
Special Weather Statement National Weather Service Newport/Morehead City NC 413 PM EDT Wed Jun 2 2021 NCZ090>092-198-022045- Jones-Lenoir-Inland Onslow-Duplin- 413 PM EDT Wed Jun 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES...SOUTH CENTRAL LENOIR...NORTHWESTERN ONSLOW AND NORTHEASTERN DUPLIN COUNTIES... At 413 PM EDT, a strong thunderstorm was located near Potters Hill, or 16 miles northwest of Half Moon, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Kinston, Pleasant Hill and Hargetts Crossroads. If outdoors, consider seeking shelter inside a building. LAT...LON 3494 7758 3500 7775 3524 7765 3518 7745 TIME...MOT...LOC 2013Z 206DEG 18KT 3500 7765 27
Special weather statement, Jun 2, 4:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 414 PM EDT Wed Jun 2 2021 NCZ081-022045- Mainland Hyde- 414 PM EDT Wed Jun 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HYDE COUNTY... At 413 PM EDT, a strong thunderstorm was located over Gull Rock, or 28 miles west of Frisco, moving northeast at 5 mph. Winds in excess of 40 mph are possible with this storm. Weak rotation has been detected with this storm. While not immediately likely, a tornado could form at any time. Locations impacted include... Gull Rock, New Holland, Nebraska, Lake Landing and Middletown. LAT...LON 3532 7612 3537 7624 3558 7613 3548 7593 TIME...MOT...LOC 2013Z 213DEG 6KT 3538 7610 TL
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:14 PM EDT | Special Weather Statement | MHX | Beaufort | 46 min |
| Jun 2, 2:20 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jun 2, 4:13 PM EDT | Special Weather Statement | MHX | Lenoir | 32 min |
| Jun 2, 4:38 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| Jun 2, 4:45 PM EDT | Tornado Warning | MHX | Duplin | 30 min |
| Jun 2, 5:14 PM EDT | Tornado Warning | MHX | Duplin | 31 min |
| Jun 2, 7:15 PM EDT | Special Weather Statement | MHX | Martin | 30 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.